Alert archive / Wisconsin / Wind Advisories in 2013
Wind Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 25, 2013, 2:57 PM CDT for Door County, Wisconsin. It took effect at Oct 25, 2013, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 2:57 PM CDT (19:57 UTC)
- In effect from
- Oct 25, 2013, 7:00 PM CDT
- Expired
- Oct 26, 2013, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WWUS73 KGRB 251957 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CDT FRI OCT 25 2013 ...STRONG GUSTY WINDS DEVELOPING OVER DOOR COUNTY TONIGHT... .AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT. SOUTHWEST WINDS WILL QUICKLY STRENGTHEN AHEAD OF THIS LOW PRESSURE SYSTEM LATER THIS AFTERNOON AND THIS EVENING OVER FAR NORTHEAST WISCONSIN. SUSTAINED WINDS COULD APPROACH 30 MPH AND WIND GUSTS MAY REACH UP TO 45 TO 50 MPH. LOCATIONS ALONG THE BAY OF GREEN BAY AND ATOP THE HIGHER BLUFFS WILL BE THE MOST SUSCEPTIBLE TO THE STRONG GUSTY WINDS. WIZ022-260400- /O.NEW.KGRB.WI.Y.0002.131026T0000Z-131026T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 257 PM CDT FRI OCT 25 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT SATURDAY. * THE STRONGEST WIND GUSTS UP TO 50 MPH WILL ARRIVE OVER THE DOOR COUNTY PENINSULA BETWEEN 8 PM AND 1 AM. * SUSTAINED WINDS TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR ALONG THE BAY OF GREEN BAY AND ATOP THE HIGHER BLUFFS. * THE STRONG GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...AND CAUSE ISOLATED DOWN TREES OR POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MPC
2 follow-up statements
096 WWUS73 KGRB 260035 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 735 PM CDT FRI OCT 25 2013 ...STRONG WINDS EXPECTED OVER THE DOOR PENINSULA TONIGHT... .AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT. STRONG SOUTHWEST WINDS WILL PRECEDE THE SYSTEM. WINDS WILL TURN TO THE WEST AND THEN NORTHWEST AS THE SYSTEM CROSSES THE REGION...THEN BEGIN TO DIMINISH AS THE LOW PRESSURE SYSTEM STARTS TO PULL OFF TO THE EAST EARLY SATURDAY. WIZ022-260500- /O.CON.KGRB.WI.Y.0002.000000T0000Z-131026T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 735 PM CDT FRI OCT 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * SOUTHWEST WINDS WITH SUSTAINED SPEEDS TO 30 MPH AND GUSTS AS HIGH AS 50 MPH ARE EXPECTED TONIGHT. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR ATOP THE HIGHER BLUFFS LOCATED NEAR THE SHORE OF THE BAY OF GREEN BAY. * THE STRONG WINDS MAY MAKE IT DIFFICULT TO DRIVE HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SKOWRONSKI
805 WWUS73 KGRB 260245 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 945 PM CDT FRI OCT 25 2013 ...STRONG WINDS EXPECTED OVER THE DOOR PENINSULA TONIGHT... .AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT. STRONG SOUTHWEST WINDS WILL PRECEDE THE SYSTEM. WINDS WILL TURN TO THE WEST AND THEN NORTHWEST AS THE SYSTEM CROSSES THE REGION...THEN BEGIN TO DIMINISH AS THE LOW PRESSURE SYSTEM STARTS TO PULL OFF TO THE EAST EARLY SATURDAY. WIZ022-260900- /O.CON.KGRB.WI.Y.0002.000000T0000Z-131026T0900Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 945 PM CDT FRI OCT 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * SOUTHWEST WINDS WITH SUSTAINED SPEEDS TO 30 MPH AND GUSTS AS HIGH AS 50 MPH ARE EXPECTED TONIGHT. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR ATOP THE HIGHER BLUFFS LOCATED NEAR THE SHORE OF THE BAY OF GREEN BAY. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 900 PM AND 200 AM...THEN WINDS WILL BEGIN TO DIMINISH. * THE STRONG WINDS MAY MAKE IT DIFFICULT TO DRIVE HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:22 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 25, 12:22 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1222 PM CDT FRI OCT 25 2013 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 418 AM CDT FRI OCT 25 2013 PCPN TRENDS...WINDS AND TEMPERATURES ARE THE MAIN FCST CONCERNS. A WEAK RIDGE OF HIGH PRESSURE WAS BUILDING INTO THE REGION EARLY THIS MORNING. LLVL WINDS HAVE BACKED WEST...BRINGING AN END TO LAKE-EFFECT SNOW OVER NORTHERN WI. SOME PATCHY STRATOCUMULUS WAS STILL LINGERING NEAR THE U.P. BORDER...AND OVER WC/C WI. EXPECT A DRY DAY TODAY...WITH INCREASING CLOUDS AS STG WAA DEVELOPS IN ADVANCE OF A COLD FRONT AND APPROACHING S/W TROF THIS AFTERNOON. SW WINDS WILL INCREASE THIS AFTERNOON... WITH GUSTS TO 25 MPH LATE IN THE DAY. HIGH TEMPERATURES WILL BE IN THE 40S. DEEPENING LOW PRESSURE WILL TRACK TO OUR NORTH TONIGHT...AS A STG S/W TROF DIGS THROUGH THE NORTHERN GREAT LAKES. A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT. MOISTURE WILL BE LIMITED WITH THIS SYSTEM...SO ONLY SLGT CHC/CHC POPS SEEM WARRANTED...ESPECIALLY OVER NC/NE WI. P-TYPE SHOULD BE MAINLY RAIN UNTIL LATE TONIGHT...WHEN ENOUGH COLD AIR WILL RETURN TO NC WI TO CHANGE PCPN BACK TO SNOW. GUSTY SW WINDS WILL OCCUR DURING THE EVG...THEN VEER W-NW OVERNIGHT AFTER THE FROPA. WILL NEED TO CONSIDER A WIND ADVISORY FOR DOOR COUNTY... AS STG SW WINDS OFF THE BAY IMPACT THE COMMUNITIES ON THE WSTRN SIDE OF THE COUNTY. WILL LET THE NEXT SHIFT TAKE A CLOSER LOOK AT THIS. USED A NON-DIURNAL TEMPERATURE CURVE FOR HOURLY TEMPS OVERNIGHT...WITH STEADY TEMPS DURING THE EVENING...THEN COOLING IN THE WAKE OF THE COLD FRONT. LOWS SHOULD BE IN THE 30S... EXCEPT LOWER 40S NEAR LAKE MICHIGAN. ON SATURDAY...SCT LAKE-EFFECT SNOW SHOWERS ARE EXPECTED IN NC/FAR NE WI...WITH LITTLE PCPN EXPECTED ELSEWHERE DUE TO SUBSIDENCE. TEMPS WILL BE SIMILAR TO THE PAST SEVERAL DAYS... WITH MAINLY UPPER 30S NORTH TO THE LOWER TO MIDDLE 40S SOUTH AND EAST. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 418 AM CDT FRI OCT 25 2013 A SURFACE RIDGE MOVING INTO WISCONSIN SHOULD RESULT IN BACKING WINDS AND BRING AN END TO LAKE EFFECT SNOW SHOWERS ACROSS THE NORTHERN PART OF THE STATE BY LATE SATURDAY NIGHT. THE FORECAST FOR NEXT WEEK IS A MAJOR QUESTION MARK DUE TO MODEL DIFFERENCES. THE EC HAD A SURFACE HIGH OVER THE UPPER GREAT LAKES REGION THAT RESULTED IN A LATER ARRIVAL TIME FOR PRECIPITATION WITH A LOW MOVING OUT OF THE PLAINS THAN DID THE GFS...AND THE EC ALSO LIMITED ITS NORTHWARD PROGRESSION. THE TIMING AND TRACK OF A SURFACE LOW LATER IN THE WEEK HAS THE EC BRINGING PLENTY OF PRECIPITATION TO THE AREA WHILE GFS HAS A LOW PASSING WELL TO THE SOUTH OF THE STATE...LEAVING THE AREA MAINLY DRY. BLENDED MODELS RESULTED IN SEVERAL PERIODS OF CHANCE POPS. NOT ALL THAT MUCH CONFIDENCE IN THE FORECAST FOR NEXT WEEK DUE TO THESE DIFFERENCES. HOPEFULLY MODEL SOLUTIONS WILL BEGIN TO LOOK MORE SIMILAR WITHIN THE NEXT 12 TO 36 HOURS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1222 PM CDT FRI OCT 25 2013 AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST ACROSS LAKE SUPERIOR TONIGHT. AS THE LOW PASSES BY TO THE NORTH...STRONG SW WINDS WILL DEVELOP IN THE LOW LEVELS EARLY THIS EVENING AS BOTH THE NAM AND GFS ARE DEPICTING 50-55 KTS AT 925MB. THIS WILL DEFINITELY LEAD TO LLWS ACROSS THE REGION...AND POSSIBLY WIND ADVISORY CONDITIONS OVER THE DOOR PENINSULA. WINDS WILL PARTIALLY SUBSIDE FOLLOWING THE PASSAGE OF A COLD FRONT LATE IN THE EVENING AND EARLY OVERNIGHT. WINDS WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT...BUT LLWS WILL PERSIST THROUGH 12Z SAT MORNING. AS FOR PRECIPITATION...SOME SPOTTY RAIN SHOWERS WILL OCCUR THIS EVENING OVER FAR NORTHERN AND NORTHEAST WISCONSIN AND THE UPPER PENINSULA. AFTER A LITTLE BREAK IN THE ACTION...COLDER AIR FILTERING BEHIND THE FRONT WILL LEAD TO LAKE EFFECT SNOW SHOWERS AND MVFR CONDITIONS DEVELOPING OVER NORTH-CENTRAL WISCONSIN...WHICH WILL CONTINUE TO THE END OF THE TAF PERIOD. && .MARINE... ISSUED AT 418 AM CDT FRI OCT 25 2013 SOUTHWEST WINDS WILL QUICKLY INCREASE BY FRIDAY EVENING... WITH GALE FORCE GUSTS LIKELY FRIDAY NIGHT. THE WINDS SHOULD PEAK AROUND 06Z/SAT...AS 925-850 MB WINDS STRENGTHEN TO 45-60 KTS. STRONG PRESSURE FALLS WILL BE OCCURRING NE OF THE RGN AROUND THIS TIME...AND MODEST OVER-WATER INSTABILITY WILL STILL BE PRESENT... DESPITE STG WAA. THE STRONGEST GUSTS WILL LIKELY OCCUR OVER THE BAY...DUE TO FUNNELING OF SW WINDS...AND COASTAL CONVERGENCE ALONG THE WESTERN SHORELINE OF DOOR COUNTY. THE WINDS ALOFT WILL DECREASE TO 30-40 KTS LATER IN THE NIGHT...AFTER A COLD FRONT MOVES THROUGH. CAA AND PRESSURE RISES SHOULD KEEP GUSTS OF 30-35 KTS GOING INTO SATURDAY MORNING. HAVE UPGRADED THE GALE WATCH TO A GALE WARNING...AND KEPT THE TIMING THE SAME (7 PM FRIDAY THROUGH 1 PM SATURDAY). SUSPECT THAT THE MAIN AREA OF CONCERN FOR GALE FORCE GUSTS IN THE WAKE OF THE COLD FRONT WILL BE ON THE NORTHERN BAY AND DEATHS DOOR AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......MPC MARINE.........KIECKBUSCH
Hazardous weather outlook, Oct 25, 2:56 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT FRI OCT 25 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 256 PM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SOUTHWEST WINDS MAY OCCASIONALLY GUST TO NEAR 45 OR 50 MPH OVER PARTS OF DOOR COUNTY TONIGHT. BAYSIDE COMMUNITIES ON THE WEST SIDE OF THE COUNTY AND LOCATIONS ATOP THE HIGHER BLUFFS WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-262000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 256 PM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTHWEST GALES WILL DEVELOP BY EVENING...AND GUSTS AS HIGH AS 40 TO 45 KTS ARE EXPECTED TONIGHT. WAVES WILL BUILD TO 5 TO 9 FEET. A GALE WARNING IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WEST TO NORTHWEST WINDS...WITH GALE FORCE GUSTS TO AROUND 35 KTS... WILL AFFECT THE REGION THROUGH MIDDAY SATURDAY. A GALE WARNING IS IN EFFECT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM MIDDAY SATURDAY THROUGH SATURDAY EVENING. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:43 AM CDT | Gale Warning | GRB | 23 hr |
Nearby
Wind Advisories in Wisconsin, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.